Hail, Rooks
- When
- June 10, 6:30 PM CST
- Where
- Rooks County, 7 mi NW of Webster
- Measured
- 2.5 in hail
- Property damage
- $25,000
- Crop damage
- $250,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.483, -99.500
5 hail, 2 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 10, 1:21 PM CST, 5 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 221 PM CDT THU JUN 10 2004 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. FOCUS IS ON CONVECTION AND SEVERE POTENTIAL TONIGHT. 18Z SFC ANALYSIS PLACED BROACH SURFACE TROF IN THE HIGH PLAINS..WITH SFC LOW BEGINNING TO DEVELOP IN NORTHEAST COLORADO. WARM FRONT EXTENDED NORTH OF OUR CWA ACROSS NORTHERN NEBRASKA...WITH DRY LINE IN EASTERN COLORADO. WATER VAPOR IMAGERY/MORNING UPPER AIR SHOWED UPPER TROF IN THE CENTRAL ROCKIES WITH 90KT JET ROUNDING BASE OF TROF. PROGRESSION OF UPPER TROF AND SFC CYCLOGENESIS HAS SLOWED...THEREBY DELAYING CONVECTIVE POTENTIAL FOR OUR CWA TO GENERALLY AFTER 00Z THIS EVENING. SFC LOW CONTINUES TO DEEPEN IN NORTHEAST CO WITH HGHT FALLS OF 1-2MB. AFTERNOON CONVECTION SHOULD INITIATE NORTH OF OUR CWA AHEAD OF THE WARM FRONTAL BOUNDARY...AND ACROSS THE HIGH PLAINS TO OUR WEST ALONG THE DRY LINE AND COOL FRONT. UPPER TROF MOVES ONTO THE PLAINS TONIGHT WITH SFC LOW LIFTING EAST ACROSS OUR CWA TONIGHT. INDIVIDUAL STORMS WHICH DEVELOP TO THE WEST WILL TRACK NORTHEAST 20- 25 MPH...WHILE THE ENTIRE AREA MOVES EAST ACROSS NEB/KS AS THE UPPER LOW ADVANCES. SFC BASED CAPES PROGGED AROUND 2500 J/KG WITH LITTLE INHIBITION...AND INCREASING SHEAR THIS EVENING WITH APPROACHING SYS. SVR POTENTIAL REMAINS WITH FURTHER DETAILS PROVIDED IN SPC SWODY1 DISCUSSION. POTENTIAL FOR HEAVY RAINFALL ALSO A HAZARD WITH PRECIPITABLE WATER VALUES AROUND AN INCH AND A HALF...AND HIGH DPS AT THE SFC AND H85. FRONT MOVES THROUGH THE CWA TONIGHT WITH DRY CONDITIONS FORECAST FRIDAY...WHILE UPPER LOW LIFTS FARTHER INTO THE NORTHERN PLAINS. FRONTAL BOUNDARY BEGINS TO LIFT NORTH ON SATURDAY AS A WARM FRONT... BRINGING A RETURN CHANCE FOR TSTM DEVELOPMENT WHILE MID LEVEL SHORTWAVE CROSSES THE CENTRAL PLAINS. BY SUNDAY...THE FRONTAL BOUNDARY MAY BE STALLED ACROSS OUR CWA...BUT THIS MAY OR MAY NOT BE REALISTIC DEPENDING ON CONVECTION SATURDAY NIGHT. ATTM...HAVE LEFT SUNDAY FORECAST DRY FOR NOW AND BOUNDARY PLACEMENT WILL NEED TO BE MONITORED. .LONG TERM...MONDAY THROUGH THURSDAY. MINOR CHANGES MADE TO EXTENDED FORECAST WITH MEDIUM AND LONG RANGE MODELS IN OVERALL AGREEMENT WITH REGARD TO EVOLUTION OF UPPER AND SFC PATTERN...THOUGH AS ALWAYS...THE DEVIL IS IN THE DETAILS. GENERAL IDEA IS FOR QUASI-ZONAL/LOW AMPLITUDE NW FLOW TO PREVAIL FOR AT LEAST THE FIRST PART OF WEEK ACROSS THE NRN CONUS...WHILE RISING HEIGHTS/UPPER RIDGING DEVELOPS OVER THE DESERT SW/TX PANHANDLE. 12Z GFS HAS TRENDED TOWARD THE ECMWF IN DEPICTING A MORE AMPLIFIED NRN STREAM...WITH INITIAL RESULT A STRONGER S/W TROF KICKED EAST FROM GOAK LOW SUN-MON...AND A SFC LOW POSITION MON AM OVER SW NE/NW KS VS TX/OK PANHANDLES. 12Z GFS ALSO QUICKER W/ FROPA...MON AFT VS MON EVE. TRACK/TIMING DIFFERENCES ASIDE...ENUF CONSENSUS TO INCLUDE AT LEAST A SLGT MENTION MON AFT/NIGHT...THOUGH 12Z SOLUTION CERTAINLY OF MORE INTEREST IN TERMS OF SVR POTENTIAL. REMAINDER OF FORECAST TO REMAIN DRY FOR NOW W/ HEIGHTS RISING TUE THRU WED IN WAKE OF S/W TROF PASSAGE...AND INCREASING MDL DIVERGENCE AND LOWER CONFIDENCE IN ANY PARTICULAR SOLUTION THEREAFTER. TEMPS LOOK TO REMAIN NEAR SEASONAL THROUGH THE PERIOD...AND FOLLOWED TRENDS SUGGESTED BY 12Z GFS/00Z ECMWF. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && FAY/VII
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 640 PM CDT THU JUN 10 2004 NEZ041-048-049-062>064-075>077-086-087-111200- ADAMS-CLAY-FILLMORE-HALL-HAMILTON-MERRICK-NANCE-NUCKOLLS-POLK-THAYER- YORK- 640 PM CDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS IN WESTERN NEBRASKA WILL PUSH EAST OF HIGHWAY 281 AFTER 9 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF QUARTERS AND DAMAGING THUNDERSTORMS WINDS BETWEEN 9 PM AND 1 AM. AS THE STORMS SHIFT EAST...LOCALLY HEAVY RAIN IN EXCESS OF ONE INCH MAY ALSO FALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON AND NIGHT AS A WARM FRONT BEGINS TO LIFT NORTH ACROSS KANSAS. ANOTHER CHANCE OF THUNDERSTORMS EXISTS ON MONDAY. THE SEVERE WEATHER POTENTIAL OF THESE STORMS WILL BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 1 AM ACROSS PARTS OF THE AREA. SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION ON SHORT NOTICE. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE AT WWW.CRH.NOAA.GOV/GID NEZ039-040-046-047-111200- GREELEY-HOWARD-SHERMAN-VALLEY- 640 PM CDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. ...TORNADO WATCH UNTIL 11 PM... .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH ABOUT 11 PM THIS EVENING FOR THE AREA. SEVERE THUNDERSTORMS OVER THE NEBRASKA SAND HILLS WILL MOVE EAST AND ENTER THE REGION AFTER 730 PM. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS...AND ISOLATED TORNADOES. STORM MOTION WILL BE EAST NORTHEAST AT 30 MPH. THE AREA OF THUNDERSTORMS WILL ORGANIZE AND MOVE EAST AFTER MIDNIGHT...WITH SOME LOCALLY HEAVY RAIN POSSIBLE. SOME AREAS COULD SEE 1 TO 2 INCHES OF RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON AND NIGHT AS A WARM FRONT BEGINS TO LIFT NORTH ACROSS KANSAS. ANOTHER CHANCE OF THUNDERSTORMS EXISTS ON MONDAY. THE SEVERE WEATHER POTENTIAL OF THESE STORMS WILL BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 11 PM ACROSS THE AREA. SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION ON SHORT NOTICE. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE AT WWW.CRH.NOAA.GOV/GID KSZ005>007-017>019-NEZ060-061-072>074-082>085-111200- BUFFALO-DAWSON-FRANKLIN-FURNAS-GOSPER-HARLAN-JEWELL-KEARNEY-MITCHELL- OSBORNE-PHELPS-PHILLIPS-ROOKS-SMITH-WEBSTER- 640 PM CDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL KANSAS. ...TORNADO WATCH UNTIL 10 PM... .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL EXPAND ACROSS THE AREA THIS EVENING. THERE IS HIGH LIKELIHOOD OF LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE THIS EVENING. STORMS MOTION WILL BE NORTHEAST AT 30 MPH. THE AREA OF THUNDERSTORMS WILL ORGANIZE AND MOVE EAST OF THE REGION AFTER MIDNIGHT...WITH SOME LOCALLY HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON AND NIGHT AS A WARM FRONT BEGINS TO LIFT NORTH ACROSS KANSAS. ANOTHER CHANCE OF THUNDERSTORMS EXISTS ON MONDAY. THE SEVERE WEATHER POTENTIAL OF THESE STORMS WILL BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 10 PM ACROSS THE AREA. SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION ON SHORT NOTICE. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE AT WWW.CRH.NOAA.GOV/GID NOAA/NWS/MORITZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 524 PM CDT THU JUN 10 2004 KSZ005>007-017>019-NEZ060-061-072>074-082>085-102315- BUFFALO-DAWSON-FRANKLIN-FURNAS-GOSPER-HARLAN-JEWELL-KEARNEY-MITCHELL- OSBORNE-PHELPS-PHILLIPS-ROOKS-SMITH-WEBSTER- INCLUDING THE CITIES OF...BELOIT...HOLDREGE...KEARNEY...LEXINGTON... MINDEN...PHILLIPSBURG 524 PM CDT THU JUN 10 2004 ...TORNADO WATCH INFORMATION FOLLOWS... THE FOLLOWING COUNTIES OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS ARE INCLUDED IN TORNADO WATCH NUMBER 428 UNTIL 10 PM. IN SOUTH CENTRAL NEBRASKA... DAWSON BUFFALO GOSPER PHELPS KEARNEY WEBSTER FURNAS HARLAN FRANKLIN IN NORTH CENTRAL KANSAS... PHILLIPS SMITH JEWELL ROOKS OSBORNE MITCHELL ONCE AGAIN...ALL OF THESE COUNTIES LISTED ARE IN A TORNADO WATCH UNTIL 10 PM. NOAA/NWS/MORITZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
723 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 1 N WILSONVILLE 40.13N 100.11W
06/10/2004 1.75 INCH FURNAS NE LAW ENFORCEMENT
0720 PM HAIL 2 S CAMBRIDGE 40.25N 100.17W
06/10/2004 1.00 INCH FURNAS NE LAW ENFORCEMENT
&&
NOAA/NWS/MORITZThe Grand Island radar (KUEX), 130 km away, was scanning. The volume nearest the first event began at 00:31 UTC.
5 hail, 2 funnel cloud. Local standard time, as filed.
The Phillips County Sheriff reported a funnel cloud just west of Kirwin Reservior. At almost the same time, three-quarter inch hail covered the ground east of Glade.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410506, 5410507, 5410508, 5410509, 5410510, 5410511, 5410512.